MAUDE Adverse Event Report: BECTON DICKINSON, S.A. BD PHASEAL CONNECTOR LUER LOCK (C35); INTRAVASCULAR ADMINISTRATION SET

BECTON DICKINSON, S.A. BD PHASEAL CONNECTOR LUER LOCK (C35); INTRAVASCULAR ADMINISTRATION SET
Model Number 515200
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 09/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.(b)(4).
 
Event or Problem Description
It was reported that foreign matter was found in 221 bd phaseal¿ connector luer lock (c35) devices before use during an inspection.The following information was provided by the initial reporter, translated from (b)(6) to english: "foreign matter confirmed during in-process inspection".
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes.D10: returned to manufacturer on: 2020-10-20.H6: investigation summary two hundred and eleven samples were provided to our quality team for investigation.Upon visually inspecting the product, black particles were observed to be embedded within the connector body on all samples.A device history review was performed for the reported lot 2001115, no deviations or non-conformances were identified during the manufacturing process that could have contributed to embeded particles within the product.Final products are subjected to both visual and functional inspections throughout manufacturing and machines undergo proper maintenance and clearly define cleaning according to procedure.While we could not identify a direct issue, it was determined the particles likely generated during the molding process as a result of dirt accumulating within the injection machine, them becoming embedded within the connector as observed on the returned product.
 
Event or Problem Description
It was reported that foreign matter was found in 221 bd phaseal¿ connector luer lock (c35) devices before use during an inspection.The following information was provided by the initial reporter, translated from japanese to english: "foreign matter confirmed during in-process inspection".

Brand Name
BD PHASEAL CONNECTOR LUER LOCK (C35)
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
MDR Report Key10656102
Report Number3003152976-2020-00439
Device Sequence Number11706630
Product Code ONB
UDI-Device Identifier30382905152000
UDI-Public30382905152000
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K123213
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date12/31/2023
Device Model Number515200
Device Catalogue Number515200
Device Lot Number2001115
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/20/2020
Initial Date Received by Manufacturer 09/17/2020
Supplement Date Received by Manufacturer12/07/2020
Initial Report FDA Received Date10/09/2020
Supplement Report FDA Received Date12/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;